Geodon tardive dyskinesia

Common Questions and Answers about Geodon tardive dyskinesia

geodon

There are some supplements that be helpful to treat tardive dyskinesia once its specifically diagnosed The ones I take under psychiatric supervision, Piracetam, rhodiola and ginkgo are helpful but can at times cause mental changes and have potential medication interactions of concern. Vitamin e however has been shown at times to be helpful as a preventative means for tardive dyskinesia and I believe vitamin c as well.
Actually I obtained very valuable information here as regards treatment for tardive dyskinesia. If you have tardive dyskinesia Zofran has been of help for me. Clonidine as well as the natural remedy rhodiola. Tetrabenzene which was FDA approved since that post of mine can be of use as can Botox shots (if the dystonia is contained) as well as Bachlophen, Requip, Aricept and Mirapex.
This year she developed tardive dyskinesia of the jaw/mouth and also respiratory dyskinesia. Her neurologist wants her to get off the Geodon and onto Clozaril. Her psychiatrist has been slowly weaning her off the Geodon and slowly increasing the Clozaril. She also takes Klonopin for the jaw movements. He also added Cymbalta for depression. When she was on the Geodon, she functioned well, worked, was pretty stable and didn’t need an antidepressant.
Well I can say for myself that I'd be concerned taking more than one anti-psychotic at a time. That's how I developed severe tardive dyskinesia to begin with which the rate of developing it as my psychopharmocologist stated "with typicals 5% per person per year and atypical antipsychotics 2.5% per person per year". Every antipsychotic you are one are atypical antipsychotics but I would see no reason you should be on more than one.
However there are many movement disorder clinics around the country that have trained movement disorders specialists who should be familiar with treating tardive dyskinesia. Depending where you can travel you can look up hospitals to see if they have a movement disorders clinic and then find out their level of specialty and expertise. Also sometimes you can find agencies that can provide referrals. The two I mentioned have a good reputation but there are many others as well.
As for tardive dyskinesia I couldn't comment personally but being that I have it it is of concern if someone has abnormal movements. But there are temporary movement disorders that are easily treated that are similar to it and what you describe is something from anxiety disorder that I am not familiar with.
You may be experiencing the adverse reaction known as Tardive Dyskinesia, which means abnormal movement after stopping a (psychiatric) medicine that persists even when the drug is out of your system. You should have a very good psychiatrist if you are using Geodon, and he or she should know about this potential side effect. If not, seek out another doctor. Mine is wonderful, and he told me the following rules for weaning off. Go slowly, one dose step at a time.
Those are movement disorders that are temporary but he is also at risk for permanent conditions such as tardive dyskinesia which I have and in myself is as bad as Parkinsons and can emerge after the antipsychotic masks it while it is progressing. It is irreversible. Of course people with schizoprhenia need to take antipsychotics to function. Fortunately there are new medications in development that are safer and more effective.
My doctor isn't answering my calls. i've developed tardive dyskinesia and I need to get off it ASAP, but on the other hand, safely. I've been going down 20mg per week. I'm on 180mg as of tonight. Can I get off any faster than this?
Please note that before I even considered taking manganese as a supplement for tardive dyskinesia I asked my psychopharmocologist who then did some research on his own.
i take geodon for schizophrenia i never heard of it being for anxiety it is true that you need the doctor's word when you taper off these pills.
I was told by a past psychiatrist to take vitamin e to prevent tardive but I acquired it anyway. Current studies are showing it to be less of help as a preventative means than was thought as first. It occurs at any exact statistical rate. I was informed the statistics by my current psychopharmocologist (which came from a clinical source) which is that tardive dyskinesia occurs at the rate of "1%-2.
I believe I am the first person to be prescribed Lacosomide (a recently FDA approved anti-convulsant) for tardive dyskinesia. The previous studies were tentative findings on rats. However, unlike the glycine which is still in Phase II FDA study, Lacosomide is FDA approved. However, this is the first day on it and my neurologist is a movement disorders specialist will have to do a final evaluation as well to determine if it works and how.
Hi, I took Geodon for 2 weeks for agitated depression, I stopped it because I was having severe hallucinations and other problems. Upon my withdrawal of the drug I am experiencing horrifying symptoms like loss of sequence in vision (so everything looks like is moving really fast), tardive dyskinesia, and fluctuating vision (from blurry to clear).
This class of medications cannot cause extra pyramidal side effects, weight gain, tardive dyskinesia (such as I have in severe form) or diabetes. I am advocating within the psychiatric community for them to be out sooner and everyone who takes antipsychotics will be on a newer, safer, easier to tolerate and more effective medication.
But the more important question is where are all the other people with tardive psychosis/tardive dysphrenia/tardive dysmentia (please remember these are clinically unconfirmed criteria and when done so will be extremely adverse side effects and should not be thought of as reasons to be afraid of treatment)? Well now that question may very well be addressed on a higher level (and remember I am literally the first recovery with Vimpat, its approved use is for seizures).
This can be a sign of an involuntary movement disorder. If it a temporary movement disorder it can be treated with a side effect pill within a psychiatrist's discretion.
today i saw my psychiatrist and he said i have TD from geodon switched me back to abilify i got an injection of congetin- slept good and now i must take care of myself more carefully :)
What you probably mean is "Parkinsonianism". That is another clinical term for what I have which is tardive dyskinesia. I cut and pasted this list of medications from a website and I believe it to be factual. There are treatments for it as well which I'll discuss in the next post as to avoid confusing the two. What medication did you take that you believe caused this to happen.
The second need follow up with a neurologist who is a movement disorders specialist (long term movement disorders are called tardive dyskinesia for more information google "patient education tardive dyskinesia" note as the site itself says "some of these medications are medically necessary"). Your psychiatrist could tell the difference and its crucial to discuss this with them.
Linguofacial Dyskinesia, Oral-facial Dyskinesia, TD, Tardive Dystonia and Tardive Oral Dyskinesia. Have you been on any of these medications? If yes, then any one of them could be the cause of tardive dyskinesia. I suggest you consult your neurogist to change the medication Refer: http://www.schmidtandclark.
That would be immediately noted and is not what you are talking about. What you described from your posts sounded like it could potentially be tardive dyskinesia (a long term movement disorder for more information google "Patient Education Tardive Dyskinesia"). The best thing to do is to see a neurologist who is a movement disorders specialist.
a year later i was placed on geodon and lost weight but i developed tardive dyskinesia so i was placed on respiridone i weigh 215 now and i look like a pregnant man!
i have tardive dyskinesia and my mouth moves like crazy i developed it from taking geodon an anti-psychotic because it attacks your central nervous system i don't know about teeth grinding it's sounds similiar to my problem :)
No a side effect pill will only stop temporary movement disorders such as akathesia. Tardive dyskinesia is permanent and irreversible and any anti-psychotic except Clozaril will worsen it while masking it at the same time. Here is more information: http://www.bcm.edu/neurology/patient_education/pdcmdc/td.html http://emedicine.medscape.com/article/1151826-overview You need to see a neurologist who is a trained movement disorders specialist.
geodon gave me tardive dyskinesia :)
MedHelp Health Answers